Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Intestinal obstruction, constipation, high platelet level. Due to anticoagulants?

Greetings! My grandmother who s 84 y/o is in the hospital. She was admitted 40 days ago due to an intestinal obstruction. They removed some adherence from a previous cholecystectomy . She received her 2nd blood transfusion a few weeks ago and developed pneumonia . She was cured from pneumonia and then she developed another pneumonia again, that required to use a C-PAP and nasal O2 cannula . She has a femoral central line catheter and developed a DVT. She received Coumadin and later Lovenox (due to blood in her urine - she has a folly catheter) but the clot didn t resolved so they placed a vena cava filter yesterday. She still has extreme constipation and today the doctor told me her platelets level were 43k. He said he doesn t believe is due to anticoagulants because they discontinued them 3 days ago. What could cause this sudden and extreme lowering in her platelets levels? Thanks for your help!
Asked On : Mon, 5 Nov 2012
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Hematologist 's  Response
Your grandmother has had severe infections and recent history of receiving heparin, which has now been discontinued. Both or either of them could have caused low platelet counts(43000 is low count). Your doctor, i am sure is addressing both these issues. The platelet counts will take some time to recover. Dont worry.
Answered: Wed, 17 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor